My mother is suffering from dengue and has NS1 virus. The doctor has prescribed ORS, paracetamol and domperidone. But I read that in dengue fever one should avoid taking paracetamol tablets. So should she keep taking paracetamol tablets or no. And what precautions should be taken and please suggest any remedies for it.
Please follow your doctor. Google can't replace a doctor. Paracetamol in excess is bad in a controlled dosage it is fine. Best you can do is use it when temp goes in excess of 101 degree F. Rest and light diet is advised, that your doctor already might have told you. Relax and follow the treatment of your doctor.
Hello lybrate-user. If it's NS1 positive then you need to be cautious. Monitor platelet count regularly. Watch out for any rash or red patches on skin, black stools, bleeding gums, chest pain and shortness of breath. All the pain killers should be avoided in dengue as they can cause gastrointestinal tract bleeding. You may use paracetamol as it has more antipyretic action than anti inflammatory action. Recovery is the rule and no need to be panic. You only need platelet transfusion when there is evidence of hemorrhage and less than 10000 cells.
So Absolute bed rest is recommended to avoid unnecessary injury and subsequent bleeding. Give plenty of fluids, fruits. Take care
If still need further assistance please contact.
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Dengue treatment